Evidence map›Paper›PMID 26553194›Full record

ReviewSeminars in immunopathology2016

Adverse cutaneous drug eruptions: current understanding.

W Hoetzenecker, M Nägeli, E T Mehra, A N Jensen, I Saulite, P Schmid-Grendelmeier, E Guenova, A Cozzio, L E French

Abstract readReview
PubMed Publisher
In one paragraph

Review in Seminars in immunopathology, 2016. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 61 papers.

0numbers the graph read from it
0cells of the map it votes in
61citing papers in PubMed
11.3field-weighted citation impact, top 1% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

61 citing papers in PubMed, 171 citations in OpenAlex.

  1. Trial
  2. Article
  3. Article
  4. Article
  5. Review
  6. Article
  7. Article
  8. Article
  9. Article
  10. Review
  11. How to Define and Manage Low-Risk Drug Allergy Labels.The journal of allergy and clinical immunology. In practice · 2024
    Review
  12. Review
  13. Article
  14. Article
  15. Article
  16. An association study ofiScience · 2023
    Article
  17. Article
  18. Review
  19. Article
  20. Maculopapular Drug Eruption Caused by Finasteride: A Case Report.Clinical, cosmetic and investigational dermatology · 2023
    Article

1 more citing papers are in PubMed but not listed here.

4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

9 authors at 2 institutions in 2 countries.

W HoetzeneckerDepartment of Dermatology, University Hospital Zurich, Gloriastrasse 31, 8091, Zurich, Switzerland. wolfram.hoetzenecker@usz.ch.
M NägeliDepartment of Dermatology, University Hospital Zurich, Gloriastrasse 31, 8091, Zurich, Switzerland.
E T MehraMedical Directorate, University Hospital of Zurich, Rämistrasse 100, 8091, Zurich, Switzerland.
A N JensenDepartment of Dermatology, Medical University of Vienna, Währinger Gürtel 18-20, 1090, Vienna, Austria.
I SauliteDepartment of Dermatology, University Hospital Zurich, Gloriastrasse 31, 8091, Zurich, Switzerland.
P Schmid-GrendelmeierDepartment of Dermatology, University Hospital Zurich, Gloriastrasse 31, 8091, Zurich, Switzerland.
E GuenovaDepartment of Dermatology, University Hospital Zurich, Gloriastrasse 31, 8091, Zurich, Switzerland.
A CozzioDepartment of Dermatology, University Hospital Zurich, Gloriastrasse 31, 8091, Zurich, Switzerland.
L E FrenchDepartment of Dermatology, University Hospital Zurich, Gloriastrasse 31, 8091, Zurich, Switzerland. lars.french@usz.ch.
University Hospital of Zurich · CHMedical University of Vienna · AT

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Adverse cutaneous drug reactions are recognized as being major health problems worldwide causing considerable costs for health care systems. Most adverse cutaneous drug reactions follow a benign course; however, up to 2% of all adverse cutaneous drug eruptions are severe and life-threatening. These include acute generalized exanthematous pustulosis (AGEP), drug reaction with eosinophilia and systemic symptoms (DRESS), Stevens-Johnson syndrome (SJS), and toxic epidermal necrolysis (TEN). Physicians should be aware of specific red flags to rapidly identify these severe cutaneous drug eruptions and initiate appropriate treatment. Besides significant progress in clinical classification and treatment, recent studies have greatly enhanced our understanding in the pathophysiology of adverse cutaneous drug reactions. Genetic susceptibilities to certain drugs have been identified in SJS/TEN patients, viral reactivation in DRESS has been elucidated, and the discovery of tissue resident memory T cells helps to better understand the recurrent site-specific inflammation in patients with fixed drug eruption.

Indexed as

Acute Generalized Exanthematous PustulosisDiagnosis, DifferentialDisease ManagementDrug EruptionsHumansPhenotypeSkinStevens-Johnson SyndromeAdverse cutaneous drug eruptionsAGEPDRESSMaculopapular rashStevens-Johnson syndromeToxic epidermal necrolysis

Identifiers

PMID26553194
OpenAlexW2165917467

What OpenQuestion holds

Textmetadata
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.